MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system jet7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max), a penumbra system red 68 reperfusion catheter (red68), a stent retriever, and a guidewire.It was noted that the patient had elongated and calcified vessels.During the procedure, the physician attempted to advance the red68 with the stent retriever using the neuron max to the target location.However, due to the difficulty and unsuccessful placement of the red68, the physician decided to switch the red68 for a jet7.The physician successfully advanced the jet7 using the neuron max to the target location on the second attempt.The physician then initiated aspiration for approximately three to four minutes.The jet7 was then retracted under aspiration.Upon removal, the physician noticed that the distal length of the jet7 was fractured.The physician then used the guidewire and the neuron max to remove the fractured jet7.The physician decided to end the procedure at this point.It was reported that the patient expired on 14jan2024 due to a media infarction.The physician reported the damage to the jet7 was not related to the media infarction or the patient''s death.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed a fracture on the distal shaft.Further evaluation revealed stretching proximal to the fracture and an ovalization distal to the fracture.If the device is retracted against resistance, damage such as stretching, and a fracture may occur.The root cause of resistance during the procedure could not be determined.Further evaluation revealed additional kinks along the device.This damage was incidental to the complaint and may have occurred during removal of the device from the procedure or during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18696653
Report Number3005168196-2024-00050
Device Sequence Number7071266
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public814548019925
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC00006667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Date Report Sent to FDA01/01/2005